I went to the ER yesterday because I noticed that the right side of my face was slightly puffy and I had a minor toothache. I figured it was just a wisdom tooth growing in and pressing on a nerve, but my boyfriend said that it could be an infection and urged me to go to the ER. The doctor in the ER said that I have an abcess beneath the wisdom tooth and prescribed me 500mg of Penicillin VK 4 times a day for two weeks along with Percocet. I have been on the antibiotics for over 30 hours and I know it can take up to 48 hours for them to start working, but the swelling has become much worse (to the point where I can barely open my mouth) and the pain is unbearable. Is this normal for it to get worse as the antibiotics kick in, or should I go back to the ER? Thank you in advance for any answers that you can provide me with.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.